Alert archive / Mississippi / River Flood Warnings in 2011

River Flood Warning 48, NWS Jackson, MS

April 21, 2011Carroll County, Leflore County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 21, 2011, 2:21 AM CDT for Carroll County, Leflore County, Mississippi. It took effect at Apr 21, 2011, 10:59 PM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2011, 2:21 AM CDT (07:21 UTC)
In effect from
Apr 21, 2011, 10:59 PM CDT
Expired
Apr 22, 2011, 7:27 PM CDT
In force
20 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

Counties Carroll County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 136 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yalobusha River at Whaley (YWGM6).

Action stage
20 ft
Minor stage
21 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WGUS44 KJAN 210721
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
221 AM CDT THU APR 21 2011


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC015-083-221321-
/O.NEW.KJAN.FL.W.0048.110422T0900Z-110423T1734Z/
/YWGM6.1.ER.110422T0900Z.110422T1800Z.110423T0234Z.NO/
221 AM CDT THU APR 21 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE YALOBUSHA AT WHALEY
* FROM LATE TONIGHT TO SATURDAY AFTERNOON.
* AT  1:00 AM THURSDAY THE STAGE WAS 16.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TOMORROW 
  AND WILL CONTINUE TO RISE TO NEAR 21.5 FEET BY EARLY TOMORROW 
  AFTERNOON. 
* IMPACT...AT 21.0 FEET...LOWLAND FLOODING IS OCCURRING NEAR THE 
  RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   FRI   SAT   SUN CREST DAY  TIME

YALOBUSHA RIVER
WHALEY          21  16.2 THU 01 AM  21.3  19.9  16.9  21.5 FRI 01 PM

$$
3 follow-up statements
891 
WGUS84 KJAN 211413
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
913 AM CDT THU APR 21 2011


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...


  YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC015-083-222013-
/O.EXT.KJAN.FL.W.0048.110422T0359Z-110424T1200Z/
/YWGM6.1.ER.110422T0359Z.110422T1800Z.110423T2100Z.NO/
913 AM CDT THU APR 21 2011

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE YALOBUSHA AT WHALEY
* FROM THIS EVENING TO SUNDAY MORNING.
* AT 8:00 AM THURSDAY THE STAGE WAS 20.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND 
  WILL CONTINUE TO RISE TO NEAR 21.5 FEET BY EARLY TOMORROW 
  AFTERNOON. 
* IMPACT...AT 21.0 FEET...LOWLAND FLOODING IS OCCURRING NEAR THE 
  RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   FRI   SAT   SUN CREST DAY  TIME

YALOBUSHA RIVER
WHALEY          21  20.0 THU 08 AM  21.3  21.3  20.4  21.5 FRI 01 PM

$$
620 
WGUS84 KJAN 221622
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1122 AM CDT FRI APR 22 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC015-083-232100-
/O.EXT.KJAN.FL.W.0048.000000T0000Z-110423T2100Z/
/YWGM6.1.ER.110421T2230Z.110422T0900Z.110423T0600Z.NO/
1122 AM CDT FRI APR 22 2011

THE FLOOD WARNING CONTINUES FOR THE YALOBUSHA AT WHALEY
* UNTIL EARLY SATURDAY MORNING.
* AT 10:00 AM FRIDAY THE STAGE WAS 21.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21 FEET. 

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SAT   SUN   MON CREST DAY  TIME

YALOBUSHA RIVER
WHALEY          21  21.2 FRI 10 AM  20.8  20.1  19.5     CRESTING

$$
342 
WGUS84 KJAN 230027
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
727 PM CDT FRI APR 22 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

&&

MSC015-083-230057-
/O.CAN.KJAN.FL.W.0048.000000T0000Z-110423T2100Z/
/YWGM6.1.ER.110421T2230Z.110422T0900Z.110422T1800Z.NO/
727 PM CDT FRI APR 22 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE YALOBUSHA AT WHALEY.
* AT 6:00 PM FRIDAY THE STAGE WAS 20.7 FEET AND FALLING. 
* THE RIVER FELL BELOW FLOOD STAGE AT 1:00 PM FRIDAY.
* FLOOD STAGE IS 21 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 17.1 FEET BY SUNDAY 
  MORNING.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SAT   SUN   MON CREST DAY  TIME

YALOBUSHA RIVER
WHALEY          21  20.7 FRI  6 PM  17.1  15.1  13.7     CRESTED

$$

DL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 20, 9:40 PM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Apr 20, 9:40 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT WED APR 20 2011

...SEVERE WEATHER AND FLOODING POTENTIAL TO CONTINUE THROUGH THE
OVERNIGHT HOURS...

.UPDATE...A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
LOCATIONS NORTH OF I-20 THROUGH 2AM THURSDAY MORNING. SEVERE
CONVECTION IS ONGOING AT THIS TIME ACROSS NORTHERN AND CENTRAL
PORTIONS OF MISSISSIPPI WITH ADDITIONAL DEVELOPMENT ACROSS WESTERN
PORTIONS OF THE CWA EXPECTED THROUGH THE OVERNIGHT HOURS. MAIN RISKS
ACROSS THESE AREAS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING
WINDS UP TO 60 MPH..AND ONE OR TWO TORNADOES CAN NOT BE RULED OUT.
FLASH FLOODING WILL ALSO BE A CONCERN AS STORMS TRAIN WEST TO EAST
OVER THE SAME AREAS WITH HOURLY RAINFALL RATES BETWEEN 1 TO 2 INCHES.
LOCALIZED RAIN AMOUNTS AS HIGH AS 5 TO 6 INCHES HAVE BEEN RADAR
ESTIMATED AND AN ADDITIONAL 2 TO 4 INCHES COULD BE POSSIBLE.

CURRENTLY...A SEVERE CLUSTER/LINE OF THUNDERSTORMS IS LOCATED ALONG
THE HIGHWAY 25 CORRIDOR IN THE GOLDEN TRIANGLE REGION. THIS
CLUSTER/LINE WILL SHIFT EAST INTO ALABAMA BY 1030PM.
HOWEVER...ADDITIONAL DEVELOPMENT ALONG THE SOUTHERN FLANK OF A
SHALLOW LOW-LVL BOUNDARY NORTH OF I-20 WILL PERSIST FOR LOCATIONS
ACROSS EASTERN MISSISSIPPI OVER THE NEXT 6 HOURS. BEHIND THIS
CLUSTER/LINE...ELEVATED SHOWERS AND THUNDERSTORMS EXIST OVER SOUTH-
CENTRAL ARKANSAS AND WESTERN PORTIONS OF THE CWA. ENVIRONMENT PRESENT
STILL SHOWS 2000 TO 2500 J/KG MUCAPE AND 40 TO 45 KTS OF EFFECTIVE
BULK SHEAR AIDED BY ISENTROPIC LIFT AND A SFC BOUNDARY...WILL
CONTINUE TO SUPPORT VIGOROUS UPDRAFTS. WITH STORMS BEING ELEVATED IN NATURE
BEHIND SFC BOUNDARY BUT 0 TO 3 KM SRH VALUES OF 200-350 M2/S2 WILL
LIMIT BUT NOT ENTIRELY PRECLUDE THE POSSIBILITY OF A TORNADO OR TWO
THROUGH THE REST OF THIS EVENING AND EARLY THURSDAY MORNING HOURS.

SEVERITY OF THUNDERSTORMS WILL DECREASE THROUGH THE MORNING HOURS OF
THURSDAY AS OVERALL INSTABILITY WANES. HOWEVER...TRAINING OF HEAVIER
SHOWERS AND GENERAL THUNDERSTORMS WILL COMPOUND A FLOODING RISK
THROUGH THURSDAY MORNING. A FLASH FLOOD WATCH CONTINUES TO BE IN
EFFECT THROUGH 6AM THURSDAY MORNING.

BOUNDARY WILL BEGAN TO MOVE BACK NORTHWARD TOMORROW AFTERNOON AS
LOW-LVL WINDS BECOME SOUTHERLY IN RESPONSE TO DEVELOPING SFC LOW
ACROSS SOUTHERN PLAINS AND RETRO-GRADING HIGH ACROSS NE GULF.

FOR FORECAST GRID UPDATES...REMOVED THUNDERSTORM WORDING FOR
LOCATIONS GENERALLY SOUTH OF I-20 GIVEN ANTICIPATED EVOLUTION. BUMPED
HIGH TEMPERATURES ONE TO TWO DEGREES FOR TOMORROW AFTERNOON ACROSS
CENTRAL AND SOUTHERN AREAS GIVEN WARM MORNING LOWS AND H85 TEMPS
SUPPORTING MID TO UPPER 80 TEMPS. PATCHY FOG WAS ADDED ACROSS
SOUTHEASTERN LOCATIONS FOR TOMORROW MORNING. UPDATES ARE OUT./ALLEN/

&&

.PREV DISCUSSION... /ISSUED 527 PM CDT WED APR 20 2011/

DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP NORTH OF
THE AREA AND OVER EAST CENTRAL MISSISSIPPI THIS AFTERNOON AND EARLY
EVENING. THE BOUNDARY STILL REMAINS FROM GREENWOOD BACK INTO
NORTHEAST TEXAS...WITH SHOWERS AND THUNDERSTORMS FIRING ALONG THE
BOUNDARY AND SLOWLY MOVING ACROSS EAST CENTRAL MISSISSIPPI. MUCH OF THE
ACTIVITY TO THE WEST SEEMS TO BE MOVING NORTH AND EAST WITH A WEAK
UPPER WAVE. DEVELOPMENT TO THE SOUTH HAS BEEN SLOW. THE MODELS
CONTINUE TO SUGGEST THE BOUNDARY WILL SINK FURTHER SOUTH AND STORMS
WILL DEVELOP OVER THE NORTHERN HALF OF THE AREA. WITH THE BOUNDARY
STALLED AND THE WAVE TO THE WEST NOT HELPING TO MOVE THE SYSTEM OUT
OF THE AREA...IT IS UNCLEAR HOW FAR SOUTH TO EXPECT THUNDERSTORM
ACTIVITY. WILL NOT ADJUST THE FLASH FLOOD WARNING AT THIS
TIME...SINCE STORMS HAVE GENERALLY BEEN EAST OF THE RIVER ALONG THE
HIGHWAY 82 CORRIDOR. WITH THE UNCERTAINTY IN THE MOVEMENT OF THE
BOUNDARY ALL COUNTIES WILL LIKELY REMAIN IN THE SEVERE THUNDERSTORM
WATCH FOR THE DURATION.

THE LOCAL MODELS WERE SUGGESTING THE BEST WIND AND HAIL POTENTIAL
WILL REMAIN OVER EAST CENTRAL MISSISSIPPI. THERE WERE SOME BREAKS IN
THE CLOUDS...WHERE TEMPERATURES HAVE REACHED IN THE MID AND UPPER
80S. THE BEST INSTABILITY WAS OVER THE EASTERN HALF OF THE AREA...SO
EXPECTING STORMS OVER THE AREA TO INTENSIFY QUICKLY THROUGH AT LEAST
SUNSET. ANTICIPATING THE INSTABILITY TO CONTINUE TO LESSEN THROUGH
THE EVENING...BUT THE FLOODING POTENTIAL WILL LIKELY INCREASE.
SHOWERS WERE FINALLY STARTING TO DEVELOP TO THE SOUTH AND
WEST...BASICALLY RIGHT ON THE BOUNDARY. THE SOUTHERLY FLOW ON THE
RADAR SHOWS THE AREA OF CONVERGENCE...GENERALLY STRETCHING FROM
BASTROP LOUISIANA TO TCHULA TO STARKVILLE...SO ACTIVITY WILL LIKELY
INCREASE SHORTLY AND CONTINUE FOR THE NEXT FEW HOURS.

FOR THE FORECAST...MAINTAINED LIKELY POPS ALONG THE HIGHWAY 82
CORRIDOR THROUGH TONIGHT...EXPECTING THE BEST STORMS AND HEAVY RAIN
TO REMAIN OVER THAT AREA. THE BOUNDARY/UPPER TROUGH AXIS WILL SHIFT
NORTH THURSDAY...AS THE RIDGE OVER THE SOUTHEAST US RETROGRADES.
LOOKING FOR THE RAIN TO MOVE OUT OF THE AREA BY THURSDAY
AFTERNOON...WITH ONLY ISOLATED ACTIVITY LINGERING THROUGH 03-6Z.
MAINTAINED HEAVY RAINFALL WORDING...WITH SO MUCH MOISTURE FLOWING
INTO THE AREA. WILL HAVE TO LOOK AT THE EXTENDING THE FFA THROUGH 00Z
THURSDAY. HIGH PRESSURE TAKES OVER BY FRIDAY AND THE AREA WILL BE
GENERALLY DRY THROUGH THE WEEKEND. THERE MAY BE SOME ISOLATED SHOWERS
AND THUNDERSTORMS.

WENT WITH GUIDANCE TEMPS...MID TO UPPER 80S SEEM OK FOR THE NEXT FEW
DAYS. WILL SEE SOME VERY WARM LOWS WITH VALUES IN THE MID TO UPPER
60S.

&&

.AVIATION...

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT NORTHERN TAF SITES OF
KGWO...KGLH..KGTR THROUGH THE REST OF THE EVENING AND EARLY MORNING
HOURS OF THURSDAY. PERIODIC LIFR AND IFR CONDITIONS WILL OCCUR INVOF
STRONGEST THUNDERSTORMS. FARTHER SOUTH...TAF SITES WILL REMAIN VFR
THROUGH MIDNIGHT...BUT THEN FALL TO MVFR AS STRATUS DECK BUILDS IN.
GROUND FOG AND IFR CONDITIONS APPEAR LIKELY ACROSS SOUTHEASTERN
LOCATIONS EARLY TOMORROW MORNING AND WILL BE SLOW TO LIFT BY
10AM./ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  86  67  86 /  33  18  10  11
MERIDIAN      64  85  62  86 /  40  19  13  12
VICKSBURG     65  86  66  87 /  30  19   9  11
HATTIESBURG   67  87  65  87 /  16  14   9   5
NATCHEZ       67  86  65  84 /  20  15   9   9
GREENVILLE    61  84  65  86 /  59  36  16  13
GREENWOOD     63  84  66  86 /  61  37  17  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM CDT THURSDAY FOR MSZ018-019-025>039-
     044>046.

LA...NONE.
AR...NONE.
&&

ALLEN/07
Hazardous weather outlook, Apr 20, 4:27 PM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT WED APR 20 2011

LAZ024-026-MSZ059>066-072>074-212130-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
427 PM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-212130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-
427 PM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

SCATTERED SEVERE STORMS WILL BE POSSIBLE ACROSS THE ARKLAMISS THIS
AFTERNOON AND EVENING. A SLOW MOVING COLD FRONT WILL TRACK ACROSS THE
MOIST AND UNSTABLE ATMOSPHERE. THE PRIMARY RISKS ARE LARGE HAIL TO
THE SIZE OF GOLF BALLS AND DAMAGING WINDS GUSTS UP TO 70 MPH. A FEW
TORNADOES CAN BE RULED OUT...ESPECIALLY FOR EAST CENTRAL MISSISSIPPI.
WHILE SEVERE THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE AREA NORTH
OF THE HIGHWAY 84 CORRIDOR...THE MOST INTENSE STORMS WILL BE NORTH OF
INTERSTATE 20.

IN ADDITION TO THE RISK OF SEVERE STORMS...HEAVY RAIN AND LOCALIZED
FLASH FLOODING WILL BE LIKELY FOR MUCH OF THE REGION. MANY AREAS ALONG A
LINE FROM HOLLANDALE TO DURANT TO MACON HAVE RECEIVED RAINFALL
AMOUNTS OF 2 TO 4 INCHES. HEAVY DOWNPOURS HAVE ALREADY CAUSED ROAD
CLOSURES IN A FEW COMMUNITIES. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4
INCHES...WITH ISOLATED AMOUNTS NEAR 6 INCHES WILL BE POSSIBLE THROUGH
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 20, 11:38 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1138 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND DMG     2 W KOSCIUSKO           33.06N 89.62W
04/20/2011                   ATTALA             MS   LAW ENFORCEMENT

            TREES DOWN ON HWY 12 WEST OF KOSCIUSKO.

&&

JALLEN
Local storm report, Apr 20, 11:48 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1148 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     TSTM WND DMG     BROOKSVILLE             33.23N 88.58W
04/20/2011                   NOXUBEE            MS   LAW ENFORCEMENT

            3 TO 4 TREES DOWN IN TOWN OF BROOKSVILLE.

&&

JALLEN
Local storm report, Apr 20, 11:49 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1149 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     TSTM WND DMG     MACON                   33.11N 88.56W
04/20/2011                   NOXUBEE            MS   LAW ENFORCEMENT

            COUPLE OF TREES DOWN IN MACON

&&

JALLEN
Special weather statement, Apr 21, 12:57 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1257 AM CDT THU APR 21 2011

MSZ050-051-210625-
NEWTON MS-SCOTT MS-
1257 AM CDT THU APR 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER FOREST AT 1257 AM CDT...MOVING
NORTHEAST AT 25 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN SCOTT AND WEST CENTRAL NEWTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3252 8938 3232 8924 3224 8951 3240 8960
TIME...MOT...LOC 0557Z 245DEG 21KT 3236 8946

MRM
Special weather statement, Apr 21, 1:06 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 AM CDT THU APR 21 2011

MSZ043-210635-
MADISON MS-
106 AM CDT THU APR 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF SHARON AT 106 AM
CDT...MOVING NORTHEAST AT 25 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN MADISON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3283 8987 3263 8973 3253 9002 3267 9014
TIME...MOT...LOC 0606Z 243DEG 21KT 3264 8996

MRM
Special weather statement, Apr 21, 2:18 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 AM CDT THU APR 21 2011

MSZ046-051-052-210750-
NEWTON MS-LAUDERDALE MS-KEMPER MS-
218 AM CDT THU APR 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF DUFFEE AT 218
AM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN SOUTH CENTRAL KEMPER...NORTHERN LAUDERDALE AND EAST CENTRAL
NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3251 8840 3245 8840 3240 8841 3236 8894
      3253 8898 3265 8842 3251 8839
TIME...MOT...LOC 0718Z 260DEG 22KT 3246 8885

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:00 PM CDTTornado WarningJANMontgomery, Webster60 min
Apr 20, 7:06 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore39 min
Apr 20, 7:11 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha49 min
Apr 20, 7:13 PM CDTTornado WarningJANCarroll, Choctaw, Montgomery, Webster62 min
Apr 20, 7:35 PM CDTSpecial Weather StatementJANHolmes30 min
Apr 20, 7:40 PM CDTTornado WarningJANCarroll46 min
Apr 20, 7:43 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower31 min
Apr 20, 7:48 PM CDTTornado WarningJANLowndes57 min
Apr 20, 7:52 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo53 min
Apr 20, 8:01 PM CDTSevere Thunderstorm WarningJANChoctaw, Grenada, Montgomery, Webster44 min
Apr 20, 8:03 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes16 min
Apr 20, 8:32 PM CDTTornado WarningJANAttala, Choctaw, Oktibbeha, Winston43 min
Apr 20, 8:33 PM CDTFlash Flood WarningJANChoctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster3 hr
Apr 20, 8:44 PM CDTTornado WarningJANLowndes61 min
Apr 20, 8:46 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison22 min
Apr 20, 8:48 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha57 min
Apr 20, 9:01 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston59 min
Apr 20, 9:18 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee57 min
Apr 20, 9:37 PM CDTSpecial Weather StatementJANHinds28 min
Apr 20, 9:46 PM CDTFlash Flood WarningJANNoxubee3 hr
Apr 20, 9:49 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin41 min
Apr 20, 10:05 PM CDTAreal Flood WarningJANCarroll, Grenada, Montgomery12 hr
Apr 20, 10:25 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott50 min
Apr 20, 11:10 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey65 min
Apr 20, 11:28 PM CDTFlash Flood WarningJANLowndes3 hr
Apr 20, 11:28 PM CDTSpecial Weather StatementJANWinston32 min
Apr 20, 11:33 PM CDTSevere Thunderstorm WarningJANScott42 min
Apr 20, 11:52 PM CDTSevere Thunderstorm WarningJANSharkey, Yazoo37 min
Apr 21, 12:07 AM CDTSevere Thunderstorm WarningJANNewton, Scott19 min
Apr 21, 12:47 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba20 min
Apr 21, 12:57 AM CDTSpecial Weather StatementJANScott28 min
Apr 21, 1:06 AM CDTSpecial Weather StatementJANMadison29 min
Apr 21, 1:42 AM CDTFlash Flood WarningJANKemper, Neshoba, Noxubee, Winston2 hr
Apr 21, 2:18 AM CDTSpecial Weather StatementJANLauderdale32 min
Apr 21, 6:37 AM CDTSpecial Weather StatementJANSharkey33 min
Apr 21, 6:50 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo40 min
Apr 21, 7:16 AM CDTSpecial Weather StatementJANWarren19 min
Apr 21, 7:20 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren40 min
Apr 21, 7:44 AM CDTSpecial Weather StatementJANYazoo31 min
Apr 21, 7:48 AM CDTSevere Thunderstorm WarningJANYazoo42 min
Apr 21, 7:59 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren, Yazoo49 min
Apr 21, 8:03 AM CDTRiver Flood WarningJANNoxubee3 days
Apr 21, 8:47 AM CDTSpecial Weather StatementJANYazoo18 min
Apr 21, 9:11 AM CDTSevere Thunderstorm WarningJANYazoo22 min
Apr 21, 9:14 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey45 min
Apr 21, 9:50 AM CDTFlash Flood WarningJANYazoo115 min
Apr 21, 10:31 AM CDTSpecial Weather StatementJANHinds, Warren, Yazoo29 min
Apr 21, 10:53 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin67 min
Apr 21, 11:46 AM CDTSpecial Weather StatementJANCopiah29 min
Apr 21, 11:50 AM CDTSevere Thunderstorm WarningJANCopiah55 min
Apr 21, 1:03 PM CDTSpecial Weather StatementJANFranklin, Lincoln32 min
Apr 21, 1:19 PM CDTSpecial Weather StatementJANNeshoba, Newton31 min
Apr 21, 1:26 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence49 min
Apr 21, 1:27 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Newton63 min
Apr 21, 1:45 PM CDTSpecial Weather StatementJANLincoln30 min
Apr 21, 2:13 PM CDTSpecial Weather StatementJANJefferson Davis, Lawrence32 min
Apr 21, 2:14 PM CDTTornado WarningJANJasper12 min
Apr 21, 2:47 PM CDTSpecial Weather StatementJANCovington, Marion28 min
Apr 21, 3:09 PM CDTSpecial Weather StatementJANJones, Lamar, Marion31 min
Apr 21, 3:35 PM CDTSpecial Weather StatementJANJones, Lamar30 min

Nearby

River Flood Warnings in Mississippi, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.